Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Nonalgebraic killers of knot groups


Author: Chichen M. Tsau
Journal: Proc. Amer. Math. Soc. 95 (1985), 139-146
MSC: Primary 57M05; Secondary 57M25
DOI: https://doi.org/10.1090/S0002-9939-1985-0796463-4
MathSciNet review: 796463
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We show that a knot exists with the property that there exists a killer of the knot group which is not the image of the meridian under any automorphism.


References [Enhancements On Off] (What's this?)

  • [1] R. H. Bing and J. Martin, Cubes with knotted holes, Trans. Amer. Math. Soc. 155 (1971), 217-231. MR 0278287 (43:4018a)
  • [2] J. W. Cannon and C. D. Feustel, Essential embeddings of annuli and Möbius bands in $ 3$-manifolds, Trans. Amer. Math. Soc. 215 (1976), 219-239. MR 0391094 (52:11916)
  • [3] K. Johannson, Homotopy equivalences of $ 3$-manifolds with boundaries, Lecture Notes in Math., vol. 761, Springer-Verlag, Berlin, Heidelberg, New York, 1979. MR 551744 (82c:57005)
  • [4] H. Schubert, Knoten und Vollringe, Acta Math. 90 (1953), 131-286. MR 0072482 (17:291d)
  • [5] P. Shalen, Infinitely divisible elements in $ 3$-manifold groups, Ann. of Math. Studies, No. 84, Princeton Univ. Press, Princeton, N. J., 1975. MR 0375280 (51:11476)
  • [6] C. Tsau, Killers of knot groups, Ph. D. Thesis, University of Iowa, 1983.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57M05, 57M25

Retrieve articles in all journals with MSC: 57M05, 57M25


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1985-0796463-4
Keywords: Knot manifold, knot group, presentation, automorphism of knot group, satellite knot, winding number, wrapping number, incompressible surface, essential map of annulus
Article copyright: © Copyright 1985 American Mathematical Society

American Mathematical Society